From Grandville, Michigan, USA:
I have been on insulin for six months, and for approximately a month now, I've been experiencing a constant low level pain in my abdomen at the area of injection. It is particularly painful to the touch and only on the right side from the navel to the far side. My doctor offers no explanation, and my diabetes adviser said I could reuse a needle up to four times.
It is true that people reuse their insulin syringes. However, it is not ideal. The syringes have a needle that is coated with a lubricant that allows the needle to move through the skin with a minimum or resistance. Each successive injection removes some of this covering.
As for the pain, I am not sure what it is. Some individuals with neuropathy may have a form that causes pain over a dermatome (band of skin) innervated by a specific level of the peripheral nervous system.
Original posting 10 Sep 2002
Posted to Blood Tests and Insulin Injections
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.